Alert archive / Wisconsin / Red Flag Warnings in 2007

Red Flag Warning 1, NWS Green Bay, WI

April 22, 200717 counties in Wisconsin

NWS Green Bay, WI issued this red flag warning at Apr 22, 2007, 10:00 AM CDT for 17 counties in Wisconsin. It took effect at Apr 22, 2007, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 22, 2007, 10:00 AM CDT (15:00 UTC)
In effect from
Apr 22, 2007, 12:00 PM CDT
Expired
Apr 22, 2007, 8:00 PM CDT
In force
8 hr
Issued by
NWS Green Bay, WI

Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Oneida County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Vilas County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI

The radar

The Green Bay radar (KGRB), 91 km from the middle of the area, began a volume at 15:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 3.0 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2007-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2007-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2064 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KGRB 221500
RFWGRB

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
1000 AM CDT SUN APR 22 2007

...RED FLAG WARNING FOR MUCH OF CENTRAL...NORTH CENTRAL AND NORTHEAST
WISCONSIN...

.A RED FLAG WARNING HAS BEEN ISSUED FOR MUCH OF CENTRAL...NORTH
CENTRAL AND NORTHEAST WISCONSIN FROM NOON UNTIL 8 PM THIS SUNDAY
EVENING. SOUTH WINDS AHEAD OF A LOW PRESSURE SYSTEM WILL INCREASE
TO 15 TO 25 MPH THIS AFTERNOON WITH A FEW GUSTS TO 30 MPH.
AFTERNOON TEMPERATURES WILL ALSO RISE INTO THE MID OR UPPER 70S
DROPPING RELATIVE HUMIDITY TO NEAR 25 PERCENT OVER MANY LOCATIONS.

WIZ005-010>013-018>021-030-031-035>038-045-048-073-074-222300-
/O.NEW.KGRB.FW.W.0001.070422T1700Z-070423T0100Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-
OUTAGAMIE-WAUSHARA-WINNEBAGO-SOUTHERN MARINETTE-SOUTHERN OCONTO-
1000 AM CDT SUN APR 22 2007

...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

THE AIR MASS OVER THE REGION IS INITIALLY VERY DRY. WINDS ARE
EXPECTED TO INCREASE TO 15 TO 25 MPH THIS AFTERNOON WITH A FEW
GUSTS TO 30 MPH OVER SOME LOCATIONS. TEMPERATURES CLIMBING WELL
INTO THE 70S WILL COMBINE WITH THE DRY AIR MASS TO PRODUCT
RELATIVE HUMIDITY NEAR 25 PERCENT. 

LATE THIS AFTERNOON...A LOW PRESSURE SYSTEM WILL APPROACH THE STATE
FROM THE CENTRAL PLAINS. AS IT DOES SO...CRITERIA FOR RED FLAG
CONDITIONS WILL BEGIN TO LESSON FROM WEST TO EAST LATE THIS
AFTERNOON INTO THIS EVENING. RAIN IS EXPECTED OVER THE AREA TONIGHT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. THIS INFORMATION
SHOULD BE DISSEMINATED TO ALL FIRE CONTROL PERSONNEL.

$$
TH/MG
2 follow-up statements
000 
WWUS83 KGRB 222022
RFWGRB

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
322 PM CDT SUN APR 22 2007

...RED FLAG CONDITIONS WILL CONTINUE THROUGH 8 PM THIS EVENING...

.A RED FLAG WARNING REMAINS IN EFFECT FOR MUCH OF CENTRAL...NORTH
CENTRAL AND NORTHEAST WISCONSIN UNTIL 8 PM THIS SUNDAY EVENING.
SUSTAINED SOUTH WINDS OF 15 TO 20 MPH WITH GUSTS TO AROUND 30 MPH
WILL CONTINUE INTO THE EVENING HOURS. RELATIVE HUMIDITY AT 3 PM
MAINLY RANGED FROM 20 TO 30 PERCENT WITH THE LOWEST SO FAR AT
NEKOOSA AT 20 PERCENT. EXPECT HUMIDITY TO FALL TO THE TEENS OVER
SOME SAND REGIONS THROUGH 5 PM BEFORE GRADUALLY IMPROVING INTO THE
EVENING HOURS. TEMPERATURES WILL DROP TO AROUND 70 AROUND 8 PM.
MOST LOCATIONS CAN EXPECT SOME RAIN OVERNIGHT AS A LOW PRESSURE
SYSTEM PASSES OVER THE STATE.

WIZ005-010>013-018>021-030-031-035>038-045-048-073-074-230100-
/O.CON.KGRB.FW.W.0001.000000T0000Z-070423T0100Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-
OUTAGAMIE-WAUSHARA-WINNEBAGO-SOUTHERN MARINETTE-SOUTHERN OCONTO-
322 PM CDT SUN APR 22 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING.

RELATIVE HUMIDITY OF 20 TO 30 PERCENT OVER MOST LOCATIONS WILL
DROP A BIT MORE TO THE 17 TO 26 PERCENT RANGE THROUGH 5 PM WHILE
TEMPERATURES HOLD STEADY IN THE LOWER 80S.  MOST LOCATIONS IN THE
RED FLAG AREA WERE REPORTING SUSTAINED SOUTH WINDS OF 15 TO 20 MPH
WITH GUSTS TO 30 MPH AND THESE WINDS WILL CONTINUE INTO THE
EVENING HOURS.  WINDS WILL BEGIN TO DECREASE LATER THIS EVENING AS
A LOW PRESSURE SYSTEM APPROACHES FROM THE WEST. RAIN IS EXPECTED
OVER THE AREA TONIGHT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE OCCURRING NOW. THIS INFORMATION SHOULD BE DISSEMINATED TO ALL
FIRE CONTROL PERSONNEL.

$$
TH
000 
WWUS83 KGRB 230104
RFWGRB

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
804 PM CDT SUN APR 22 2007

...EXTREME FIRE WEATHER WILL GRADUALLY IMPROVE TONIGHT...

.THE COMBINATION OF GUSTY WINDS...WARM TEMPERATURES AND VERY LOW
RELATIVE HUMIDITIES THAT WERE PRESENT TODAY WILL GRADUALLY
IMPROVE AS HUMID AIR AND SHOWERS ARRIVE TONIGHT. 

WIZ005-010>013-018>021-030-031-035>038-045-048-073-074-230215-
/O.EXP.KGRB.FW.W.0001.000000T0000Z-070423T0100Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-
OUTAGAMIE-WAUSHARA-WINNEBAGO-SOUTHERN MARINETTE-SOUTHERN OCONTO-
804 PM CDT SUN APR 22 2007

...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING. 

RED FLAG CONDITIONS ARE NO LONGER EXPECTED...AS HUMIDITY AND
SHOWERS MOVE INTO THE REGION FROM WEST TO EAST.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this red flag warning went out at Apr 22, 4:30 AM CDT, 5 hours 30 minutes earlier.

Area forecast discussion, Apr 22, 4:30 AM CDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
430 AM CDT SUN APR 22 2007

.SHORT TERM...TODAY THROUGH MONDAY...FCST CONCERNS INCLUDE TEMPS AND
PCPN CHCS...FIRE WEATHER POTENTIAL FOR TODAY...AND WHETHER OR NOT SVR
TSTMS WILL DEVELOP TONIGHT.

MODELS HAVE TRENDED A LITTLE SLOWER WITH THE ARRIVAL TIME OF THE S/W
TROF TODAY...WITH SEVERAL MODELS HOLDING PCPN OFF UNTIL AFTER 00Z/MON.
HAVE OPTED TO KEEP THE SMALL CHC OF TSTMS FOR OUR WSTRN COUNTIES LATE IN
THE DAY...AS THE NGM/GFS/SREF STILL INDICATE SOME POTENTIAL. ALTHOUGH
LOW LEVEL MOISTURE IS EXPECTED TO GRADUALLY INCREASE TODAY...THE
COMBINATION OF WARM TEMPS...SOUTH WINDS GUSTING TO 25-30 MPH AND
RELATIVE HUMIDITY DROPPING TO 30-35 PERCENT WILL RESULT IN ANOTHER
POTENTIALLY BUSY FIRE WEATHER DAY.

DO NOT PLAN TO ADD MENTION OF SVR TSTMS TO THE FCST FOR THIS AFTERNOON
OR TONIGHT...AS INSTABILITY AND LLVL MOISTURE ARE MARGINAL. MOST OF THE
TSTM ACTIVITY SHOULD HOLD OFF UNTIL THIS EVENING...AND BY THAT TIME THE
BOUNDARY LAYER WILL BE COOLING QUICKLY AND THE STEEPER MID-LEVEL LAPSE
RATES WILL BE SHIFTING TO OUR EAST. SPC HAS SHIFTED THE SVR THREAT
FARTHER WEST...AND THIS LOOKS REASONABLE. WILL PROBABLY JUST MENTION AN
ISOLD SVR THREAT FOR OUR WSTRN COUNTIES DURING THE EVENING IN THE
HAZARDOUS WEATHER OUTLOOK. HAVE BUMPED POPS UP TO CATEGORICAL ACROSS THE
ENTIRE FA TONIGHT AS THE UPPER TROF AND COLD FRONT MOVE THROUGH...AND
LINGERED LIKELY POPS INTO MONDAY MORNING FOR OUR SE COUNTIES. EXPECT AT
LEAST PARTIAL CLEARING TO ARRIVE MONDAY AFTERNOON AS NORTH WINDS ADVECT
MUCH DRIER AIR INTO THE REGION.

MIXING THROUGH 850 MB SHOULD YIELD MAX TEMPS IN THE MID TO UPPER 70S
TODAY. ON TUESDAY...IN THE WAKE OF THE FRONT...TEMPS WILL ONLY WARM
INTO THE 60S.

.LONG TERM...MONDAY NITE THRU SATURDAY. FORECAST FOCUS ON PRECIP CHANCES
THRU PERIOD.

MODELS VARY WUITE A BIT WITH RESPECT TO THE HANDLING OF THE NEXT FEW
SYSTEMS MOVING THRU THE AREA IN THE EXTENDED. THE MAIN CHALLENGE IS
DETERMING HOW FAR NORTH THE SYSTEMS COME AS THE CWA IS NOT POISED FOR A
DIRECT HIT...JUST ON THE FRINGES OF SEVERAL SYSTEMS PASSING WELL TO THE
SOUTH.

THE FIRST SYSTEM AFFECTS THE AREA TUESDAY AND TUESDAY NITE AS THE
WRF/CANADIAN/DGEX/UKMET MODELS ARE ALL DRY. THE GFS AND MREF ENSEMBLES
BRING THE PRECIP A BIT FARTHER NORTH WITH JUST A CHANCE IN ACROSS THE
SOUTHERN CWA. GIVEN THE CURRENT FORECAST HAS A CHANCE IN IT ALREADY WILL
KEEP THE CHANCE IN DUE TO THE AGREEMENT OF THE MREF MEMBERS.

LATER ON ANOTHER LOW MOVES THRU THE REGION AS THE GFS/ECMWF/UKMET KEEP
THE LOW SOUTH ACROSS THE OHIO VALLEY...WHILE THE DGEX/CANADIAN BRING IT
THRU THE SOUTHERN GREAT LAKES WITH PRECIP IN ACROSS NORTHERN WISCONSIN
WEDNESDAY NITE AND THURSDAY. GIVEN THE AGREEMENT OF THE MAJORITY OF THE
MODELS AND A CURRENTLY DRY FORECAST WILL LEAVE THE FORECAST DRY.

FRIDAY AND SATURDAY PROVIDE ANOTHER CHALLENGE AS A WEAK SYSTEM MOVES
THRU THE WESTERN GREAT LAKES. WHILE THE GFS AND CANADIAN MODELS AGREE
THAT THIS WEAK SYSTEM WILL PRODUCE SOME LIGHT RAIN ACROSS THE REGION...
THE TIMING OF THE PRECIP DIFFERS BY ABOUT 12 HOURS. AGAIN WILL LEAVE THE
FORECAST IS THAT FAR OUT.

.AVIATION...EXPECT LLWS TO CONTINUE THROUGH MID-MORNING...WHEN DAYTIME
HEATING WILL PROMOTE MIXING AND INCREASE THE SFC WINDS. CEILINGS AND
VSBYS ARE EXPECTED TO REMAIN VFR THROUGHOUT THE DAY...WITH THE PSBL
EXCEPTION OF ISOLD MVFR CONDITIONS WITH TSTMS IN C/NC WI AFT 21Z.
EXPECT SHOWERS AND TSTMS TO INCREASE TONIGHT AS AN UPPER LEVEL TROF AND
COLD FRONT MOVE THROUGH THE AREA. MVFR CONDITIONS SHOULD BECOME MORE
PREVALENT...WITH LCL IFR CONDITIONS PSBL NEAR AND JUST BEHIND THE COLD
FRONT.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

KIECKBUSCH/KURIMSKI
WEATHER.GOV/GREENBAY
Hazardous weather outlook, Apr 22, 6:00 AM CDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
600 AM CDT SUN APR 22 2007

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-231100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
600 AM CDT SUN APR 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTH CENTRAL AND CENTRAL
WISCONSIN LATE THIS AFTERNOON...AND ACROSS THE ENTIRE FORECAST AREA
TONIGHT. MOISTURE AND INSTABILITY WILL BE MARGINAL...SO A WIDESPREAD
SEVERE WEATHER EVENT IS UNLIKELY. AN ISOLATED SEVERE THUNDERSTORM WITH
LARGE HAIL IS POSSIBLE THIS EVENING...ESPECIALLY IN CENTRAL WISCONSIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTHEAST AND EAST CENTRAL
WISCONSIN MONDAY MORNING...BUT SEVERE WEATHER IS NOT ANTICIPATED.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL AND EAST CENTRAL
WISCONSIN ON TUESDAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-564-231100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
600 AM CDT SUN APR 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...TODAY AND TONIGHT.

A SMALL CRAFT ADVISORY IS IN EFFECT TODAY AND TONIGHT. GUSTY SOUTH
WINDS AND INCREASING WAVES WILL MAKE BOATING CONDITIONS HAZARDOUS FOR
SMALL CRAFT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY MORNING...BUT SEVERE WEATHER
IS NOT EXPECTED.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE ON TUESDAY...MAINLY SOUTH OF
STURGEON BAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE.

KIECKBUSCH/KURIMSKI
WEATHER.GOV/GREENBAY

Nearby

Red Flag Warnings in Wisconsin, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.